Alert archive / North Carolina / Small Craft Advisories in 2021

Small Craft Advisory 74, NWS Wilmington, NC

December 6, 2021

NWS Wilmington, NC issued this small craft advisory at Dec 6, 2021, 3:14 PM EST. It took effect at Dec 7, 2021, 1:00 AM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Dec 6, 2021, 3:14 PM EST (20:14 UTC)
In effect from
Dec 7, 2021, 1:00 AM EST
Expired
Dec 7, 2021, 3:00 PM EST
In force
14 hr
Issued by
NWS Wilmington, NC

The text

As transmitted.

824 
WHUS72 KILM 062014
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
314 PM EST Mon Dec 6 2021

AMZ250-252-071000-
/O.NEW.KILM.SC.Y.0074.211207T0600Z-211207T1600Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
314 PM EST Mon Dec 6 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 11 AM EST
TUESDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt expected.

* WHERE...Southeast North Carolina coastal waters.

* WHEN...From 1 AM to 11 AM EST Tuesday.

* IMPACTS...Highest winds 20 kt with frequent gust of 25 kt.   
  Conditions will be hazardous to small craft.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ254-256-071000-
/O.NEW.KILM.SC.Y.0074.211207T0900Z-211207T1600Z/
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
314 PM EST Mon Dec 6 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 11 AM EST
TUESDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt expected.

* WHERE...Northeast South Carolina coastal waters.

* WHEN...From 4 AM to 11 AM EST Tuesday.

* IMPACTS...Highest winds 20 kt with frequent gust of 25 kt.   
  Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

7
3 follow-up statements
011 
WHUS72 KILM 070818
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
318 AM EST Tue Dec 7 2021

AMZ250-252-071600-
/O.CON.KILM.SC.Y.0074.000000T0000Z-211207T1600Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
318 AM EST Tue Dec 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt.

* WHERE...Southeast North Carolina coastal waters.

* WHEN...Until 11 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ254-256-071600-
/O.CON.KILM.SC.Y.0074.211207T0900Z-211207T1600Z/
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
318 AM EST Tue Dec 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt expected.

* WHERE...Northeast South Carolina coastal waters.

* WHEN...Until 11 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
744 
WHUS72 KILM 071559
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
1059 AM EST Tue Dec 7 2021

AMZ250-252-072000-
/O.EXT.KILM.SC.Y.0074.000000T0000Z-211207T2000Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
1059 AM EST Tue Dec 7 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

* WHAT...North winds 15 to 20 kt with frequent gusts up to 25 kt.

* WHERE...Southeast North Carolina coastal waters.

* WHEN...Until 3 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ254-256-072000-
/O.EXT.KILM.SC.Y.0074.000000T0000Z-211207T2000Z/
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
1059 AM EST Tue Dec 7 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

* WHAT...North winds 15 to 20 kt with frequent gusts up to 25 kt 
  expected.

* WHERE...Northeast South Carolina coastal waters.

* WHEN...Until 3 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
661 
WHUS72 KILM 072013
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
313 PM EST Tue Dec 7 2021

AMZ250-252-080200-
/O.EXP.KILM.SC.Y.0074.000000T0000Z-211207T2000Z/
/O.NEW.KILM.SC.Y.0075.211207T2013Z-211208T0200Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
313 PM EST Tue Dec 7 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...Winds of 15 to 20 knots with frequent gust of 25 to 30
  knot will continue into the evening. Wind are expected to
  diminish before midnight. 

* WHERE...Southeast North Carolina coastal waters.

* WHEN...Until 9 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ254-256-080200-
/O.EXP.KILM.SC.Y.0074.000000T0000Z-211207T2000Z/
/O.NEW.KILM.SC.Y.0075.211207T2013Z-211208T0200Z/
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
313 PM EST Tue Dec 7 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...Winds of 15 to 20 knots with frequent gust of 25 to 30
  knot will continue into the evening. Wind are expected to
  diminish before midnight.

* WHERE...Northeast South Carolina coastal waters.

* WHEN...Until 9 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Dec 6, 12:33 PM EST, 2 hours 41 minutes earlier.

Area forecast discussion, Dec 6, 12:33 PM EST, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
1233 PM EST Mon Dec 6 2021

.SYNOPSIS...
Another warm day expected to start the work week, with a cold
front approaching from the west. This will bring cooling trend
on Tuesday, with another front bringing a good shot at rain
Tuesday night into Wednesday. Dry high pressure builds in to the
north by Thursday, creating a wedge of cool air for the area. A
warming trend once again kicks off closer to next weekend.

&&

.UPDATE...
The coastal flood advisory has been cancelled as thee river has
fallen below set thresholds. Coasatal Flood Advisories are
expect again as the influence of the New moon on the tides.

Lowered temperatures along the coast from Horry county north to
Cape Fear and immediate beaches as on shore flow over the water
in the upper 50s will keep the temperautres below the earlier
forecast values.

&&

.NEAR TERM /THROUGH TUESDAY/...
Latest sfc analysis shows a weak frontal boundary over the area with
a stronger cold front approaching the OH/TN Valleys. Dense fog
continues this morning due to calm winds and high low-level moisture
along the stalled front. A Dense Fog Advisory continues over much of
the area until 9am, before the front nudges north as a warm front
and SSW flow commences. Shaping up to be a warm day then with dry
wx...highs in the low/mid 70s. The next cold front crosses the area
tonight, with winds shifting to the north post frontal by early
Tuesday morning. Not a whole lot of moisture and forcing with the
front so capped PoPs at 20%. Similar PoPs then for Tuesday with the
front just offshore, and cool NE flow as sfc high pressure builds
north of the area...highs only in the mid 50s.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
Upper trough deepens and sweeps through the area throughout this
period, creating unsettled weather for the first time in awhile.
Tuesday night, surface high pressure over the northern portions of
the mid-Atlantic creates a wedge pattern, which is likely to stick
around. Above the low-level stable layer, isentropic lift in the 285-
305K layer will increase rain chances Tuesday night, with lows in
the lower 40s.

Moisture continues to surge Wednesday, with precipitable water
values lingering near 1.50", well over the 90th percentile for early-
mid December. Expecting measurable rainfall around a quarter to half
an inch with locally higher amounts possible, especially closer to
the coast. Clouds and rain keep high temperatures in the mid 50s.

Shortwave trough exits stage right Wednesday night, and rain chances
taper off accordingly. Winds from the northwest bring colder air
into the area. Lows in the low-to-mid 30s.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
Surface high to the northeast keeps a wedge of cool air for
Thursday, resulting in highs in the mid 50s. Friday's forecast is
potentially tricky. Guidance shows the high pressure shifting
offshore, which would help to break the wedge. However, the wedge is
known to be a stubborn feature that doesn't go away so easily.
Indeed, ECMWF and CMC wants to hold onto the wedge a little bit
longer, while the GFS erodes it quicker. Presence of the wedge is
the difference between Friday highs in the lower 60s vs. the lower
70s. Sticking with the warmer solutions for now, but wouldn't be
surprised if the forecast goes cooler in future updates.

Forecast guidance looks more confident that the wedge erodes by the
weekend, aided by a strengthening surface low from the Great Plains
that quickly surges northeast into the Great Lakes region. This
feature drags a cold front across the eastern U.S. through the
weekend. Southerly flow ahead of the front gets deeper, creating
some aggressive pre-frontal warming for Saturday. Highs in the mid-
to-upper 70s, lows in the mid 50s. Front moves through Sunday,
carrying a chance of rain with it, and highs in the lower 70s.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
VFR conditions will prevail through the afternoon and evening as a
cold front approaches. There may be a few -SHRA around as this
boundary moves through overnight into early Tuesday morning, but
confidence is low regarding whether any would directly affect the
terminals. However, some MVFR CIGs are possible, especially later
tonight into Tuesday morning. Southwesterly winds will prevail this
afternoon and evening and they will veer to a northerly direction
overnight, then from a northeast direction during Tuesday.

Extended Outlook...MVFR CIGs/VSBYs are possible Wednesday,
especially in the vicinity of scattered to numerous -SHRA associated
with a cold front and departing coastal low pressure system.

&&

.MARINE...
Through Tuesday...Sea fog continues this morning especially south of
Cape Fear, and current thinking is it's not widespread enough to
warrant a Marine Dense Fog Advisory. Will re-evaluate in future
updates. Otherwise, SW flow increases today ahead of the next cold
front, which drops into the area overnight. Small Craft Advisory
conditions are possible Tuesday morning, but it's a quick CAA shot
and will hold off on a mainly third period advisory at this point.
NE flow of 10-20 kt sustained continues for the entire day Tuesday
as weak sfc high pressure builds off to the north, allowing seas to
build up to 4-5 ft, highest over NC coastal waters.

Tuesday Night through Friday...Northeasterly flow at 10-15kts starts
backing to the northwest by late Wednesday morning, then back to the
northeast by Wednesday night through Thursday evening. Seas
generally 2-4ft at this time, with a few 5ft waves possible 20nm
away from shore. A surface low off the NC coast causes winds to veer
to the east Thursday night, becoming more southerly at 10kts by
Friday morning. Seas decrease slightly to 1-3ft.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

SYNOPSIS...ILM
UPDATE...RH
NEAR TERM...MAS
SHORT TERM...IGB
LONG TERM...IGB
AVIATION...SRP
MARINE...ILM
Hazardous weather outlook, Dec 6, 3:12 PM EST, 2 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
312 PM EST Mon Dec 6 2021

NCZ106-108-110-SCZ054-056-072015-
Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry-
Coastal Georgetown-
312 PM EST Mon Dec 6 2021

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Minor coasatal flooding is possible Tuesday Morning around the high
tide.

Otherwise, No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ107-072015-
Inland New Hanover-
312 PM EST Mon Dec 6 2021

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Minor coasatal flooding is possible Tuesday Morning along the Cape
Fear River around the high tide.

Otherwise, No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-055-058-059-072015-
Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick-Marlboro-
Darlington-Dillon-Florence-Marion-Williamsburg-Inland Georgetown-
Central Horry-Northern Horry-
312 PM EST Mon Dec 6 2021

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-072015-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
312 PM EST Mon Dec 6 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 11 AM EST TUESDAY...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Areas of dense sea fog are possible this morning, especially south
of Cape Fear.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Small Craft Advisory conditions possible Tuesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ254-256-072015-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
312 PM EST Mon Dec 6 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 11 AM EST TUESDAY...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Areas of dense sea fog are possible this morning, especially south
of Cape Fear.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Small Craft Advisory conditions possible Tuesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

 7

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 2:11 AM ESTDense Fog AdvisoryILMBladen, Columbus, Robeson8 hr
Dec 6, 3:01 AM ESTCoastal Flood AdvisoryILMBrunswick, New Hanover, Pender9 hr

Nearby

Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.